From our readers

I was rushed into hospital with chest pains, and treated as a five-star patient with clot-busting drugs and diamorphine. But the diamorphine had a bizarre effect on me – as if I was having a second heart attack. I was kept in hospital for three days, given blood-thinning injections into my stomach, which turned black, and a tablet under my tongue.


At the end of three days, I was told I had not had a heart attack. Possibly it was angina, or a gastric, respiratory or skeletal problem – I was to go back to my GP to sort it out. A beta-blocker had knocked me sideways, so I refused the next dose.


Imagine my horror when I realised my vision was blurred and that I had also had a retinal bleed in my right eye. The eye clinic at the local hospital confirmed the diagnosis. There is no treatment, but the situation is being monitored.


I feel the doctors are not taking me seriously, and just sit and look at me when I tell the tale. Diamorphine does not do that, I was told. The reaction I had to this drug may be uncommon, but the blurred vision is a documented side-effect.


Despite coping fairly well with arthritis and ME, I am now handicapped by mistakes made by the medical profession. I may have to give up driving – my lifeline – as well as other activities that need good eyesight. I have diplomas in a variety of areas, including aromatherapy and reflexology. How can I continue to study now? – JC, Ashington


WDDTY replies: It may interest you to know that diamorphine is a sanitised name for heroin. Although this opium derivative is an effective pain-reliever and, thus, used in hospitals for emergencies, it comes with a raft of side-effects in addition to blurred vision: difficulty in passing urine (urinary retention), dry mouth, insomnia, mood changes, respiratory depression, low blood pressure, hallucinations, dizziness, fainting and, of course, addiction.


But it’s likely that the blood-thinning agents, including aspirin, caused the retinal haemorrhage (see WDDTY vol 15 no 3’s special report on macular degeneration). Have you investigated acupuncture or homoeopathy for correcting this? Salicylic acid, or Sal-ac (a homoeopathic version of aspirin), has worked for retinal haemorrhage. Other successful remedies include Lachesis, Phosphorus, Nux vomica, Arnica and Belladonna.


Alternative practitioners: what have you used successfully to restore the retina after haemorrhage?

What Doctors Don't Tell You Written by What Doctors Don't Tell You

We Humbly Recommend